Alert archive / Texas / Gale Warnings in 2026
Gale Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Mar 15, 2026, 1:36 AM CDT. It took effect at Mar 15, 2026, 10:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 1:36 AM CDT (06:36 UTC)
- In effect from
- Mar 15, 2026, 10:00 PM CDT
- Expired
- Mar 16, 2026, 4:54 PM CDT
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
682 WHUS74 KBRO 150636 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 136 AM CDT Sun Mar 15 2026 GMZ130-132-135-150-155-170-175-151645- /O.CON.KBRO.SC.Y.0016.260315T1200Z-260316T0300Z/ /O.UPG.KBRO.GL.A.0002.260316T0300Z-260317T0000Z/ /O.NEW.KBRO.GL.W.0002.260316T0300Z-260317T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 136 AM CDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt and seas 4 to 6 ft expected. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 13 to 18 ft expected. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...For the Small Craft Advisory, from 7 AM this morning to 10 PM CDT this evening. For the Gale Warning, from 10 PM this evening to 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
4 follow-up statements
439 WHUS74 KBRO 151632 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1132 AM CDT Sun Mar 15 2026 GMZ130-132-135-150-155-170-175-160100- /O.CON.KBRO.SC.Y.0016.000000T0000Z-260316T0300Z/ /O.CON.KBRO.GL.W.0002.260316T0300Z-260317T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1132 AM CDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 12 to 17 ft expected. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...For the Small Craft Advisory, until 10 PM CDT this evening. For the Gale Warning, from 10 PM this evening to 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
137 WHUS74 KBRO 160111 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 811 PM CDT Sun Mar 15 2026 GMZ130-132-135-150-155-170-175-161800- /O.CON.KBRO.SC.Y.0016.000000T0000Z-260316T0300Z/ /O.CON.KBRO.GL.W.0002.260316T0300Z-260317T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 811 PM CDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 25 knots and seas 4 to 7 feet. For the Gale Warning, north winds 30 to 40 knots and seas 12 to 17 feet expected. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...For the Small Craft Advisory, until 10 PM CDT this evening. For the Gale Warning, until 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
709 WHUS74 KBRO 161751 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1251 PM CDT Mon Mar 16 2026 GMZ130-132-135-150-155-170-175-170000- /O.CON.KBRO.GL.W.0002.000000T0000Z-260317T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1251 PM CDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 knots with gusts around 35 knots, and seas 10 to 15 feet expected. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...Until 7 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
210 WHUS74 KBRO 162154 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 454 PM CDT Mon Mar 16 2026 GMZ130-132-135-150-155-170-175-170600- /O.CAN.KBRO.GL.W.0002.000000T0000Z-260317T0000Z/ /O.NEW.KBRO.SC.Y.0017.260316T2154Z-260317T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 454 PM CDT Mon Mar 16 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 ft. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 15, 12:50 AM CDT, 46 minutes earlier. Its key messages:
- Updated at 1241 AM CDT Sun Mar 15 2026 Key Messages: * A heat spike with record to near record-breaking, triple digit temperatures are expected on Sunday; A Moderate (Level 2 of 4) Heat Risk is expected across much of the region on Sunday. * A strong cold front Sunday night will result in a 40-50F degree temperature drop from Sunday afternoon's highs to Monday morning's lows. * Strong northerly winds 25-35 mph with gusts as high as 45-60 mph is expected Sunday night into Monday. A Wind Advisory is in effect for Sunday night into Monday. * A Fire Weather Watch remains in effect for all of Deep South Texas, excluding the island on Monday due to the combination of low relative humidity values and strong northerly winds. * Strong northerly winds will result in hazardous marine and coastal conditions Sunday through Monday.
Area forecast discussion, Mar 15, 12:50 AM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1250 AM CDT Sun Mar 15 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1241 AM CDT Sun Mar 15 2026
Key Messages:
* A heat spike with record to near record-breaking, triple digit
temperatures are expected on Sunday; A Moderate (Level 2 of 4)
Heat Risk is expected across much of the region on Sunday.
* A strong cold front Sunday night will result in a 40-50F degree
temperature drop from Sunday afternoon's highs to Monday morning's
lows.
* Strong northerly winds 25-35 mph with gusts as high as 45-60 mph
is expected Sunday night into Monday. A Wind Advisory is in effect
for Sunday night into Monday.
* A Fire Weather Watch remains in effect for all of Deep South
Texas, excluding the island on Monday due to the combination of
low relative humidity values and strong northerly winds.
* Strong northerly winds will result in hazardous marine and
coastal conditions Sunday through Monday.
&&
.DISCUSSION...
Issued at 1132 PM CDT Sat Mar 14 2026
A multi-faceted, multi-hazard weather event that includes a
heightened threat for wildfires along with multiple
coastal/marine hazards and high winds is expected to take place in
the next 24-48 hours of Sunday evening through Monday. Following
a heat spike that will include record to near record-breaking
temperatures with many areas topping the century mark, ultimately
resulting in Moderate (Level 2 of 5) Heat Risk on Sunday, a
powerful cold front will generate drastic and significant changes
to the weather pattern that includes a 40-50F degree plunge in
temperatures from Sunday's highs to Monday morning's lows.
The latest GOES-19 Infrared satellite imagery depicted a mainly
clear sky across Deep South Texas with some low level streamer
clouds moving inland near the coast. Despite the decreased mixing
heights, south-southeasterly winds will remain elevated through
tonight due to an enhanced pressure gradient. Warm air advection
(WAA) from the southerly winds will help to keep overnight low
temperatures mild, slightly above normal with values in the mid
60s across the Northern Ranchlands to the upper 60s/near 70F
degrees along the Rio Grande Valley.
During the day on Sunday ahead of the aforementioned cold front, a
dryline will push through the western half of the area, triggering a
wind shift out of the west. Strong compressional heating from
westerly winds near the sfc and aloft will exacerbate the heating
across the region. This will result in a heat spike with high
temperatures surging into the mid 90s to lower 100s. These values,
which will be well above normal on the order of 15-20F+ degrees
will be at record to near record-breaking levels (see CLIMATE
SECTION for more details). Elevated fire weather concerns are
possible on Sunday for at least parts of the area. Behind the
dryline, relative humidity values are expected to drop into the
20s and teens. Winds look to hold just below criteria. That said,
trends need to be monitored on Sunday for a Fire Danger Statement
(RFD) across at least parts of the area.
Significant and drastic weather changes are then expected to take
place Sunday evening/night. Numerous global forecast models and
ensembles continue to show an anomalously strong and broad 591-594
mb mid-upper Sonoran ridge/heat dome developing over the
Southwestern U.S. Sunday evening. This enormous and strong
weather feature will result in an early season heat wave over the
Southwestern U.S.
Meanwhile, on the east or leeward side of this feature, northwest
winds aloft will help to drive a powerful sfc cold front southward
through the central U.S. This cold front is associated with a
maturing and dynamic mid-latitude cyclone that will bring a
combination of winter weather including blizzard conditions to the
northern Plains, Rockies, and Upper Midwest to severe weather
including large hail, damaging winds, and tornadoes to parts of
the Midwest and South Sunday afternoon/evening. Behind this cold
front is a modified Arctic airmass that will envelope much of the
country, particularly the interior U.S.
Sunday evening through Monday morning, this cold front is expected
to sweep through all of Texas including Deep South Texas and the Rio
Grande Valley. Following the cold fropa, temperatures a expected to
sharply fall. After a day on record to near record-breaking, triple
digit heating, a 40-50F degree drop off in temperature is expected
to occur behind the cold front by Monday morning with overnight lows
progged to be in the upper 40s across the Northern Ranchlands to the
mid-upper 50s along the Rio Grande Valley.
In addition to the sharp drop off in temps, a tight pressure and
thermal gradient will result in strong, potentially damaging winds
developing Sunday night and especially on Monday. Northerly winds
25- 35 mph gusting as high as 50 mph is expected. There could be
instances where winds gusts as high as 50-60 mph on Monday. A Wind
Advisory has been issued for Brooks, Hidalgo, Kenedy, Willacy,
and Cameron counties from 10 PM CDT Sunday to 1 PM CDT Monday. We
will keep close watch on forecast trends to see if we need to
upgrade to a High Wind Warning. Regardless, it's possible that
wind gusts could at times in spots exceed 55 mph on Monday.
The combination of strong winds and low relative humidity values
behind the front will trigger critical fire weather risks on
Monday. A Fire Weather Watch has been issued for all of Deep South
Texas, excluding the island on Monday (see FIRE WEATHER SECTION
for more details). In addition to the fire weather concerns on
Monday, strong winds Sunday through Monday will result in
hazardous marine and coastal conditions (see MARINE SECTION for
more details).
With a 1020-1030 mb modified Arctic airmass in place over the
southern Plains and a full cold air advection (CAA) regime in place,
high temperatures on Monday will be cooler or below normal levels
with values holding in the upper 60s to lower 70s. Monday night will
be the coldest of the period with the help of adequate radiational
cooling amid clear skies. Overnight lows Monday night are progged to
be in the 40s most places to 50s along/near the coast.
Beyond Monday, a warming trend will take place through the remainder
of the period with temperatures returning to unseasonably warm
levels by Thursday of next week. Dry/rain-free conditions will
prevail through the forecast period.
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sun Mar 15 2026
Moderate to gusty south winds and patchy low stratus prevail
across Deep South Texas early this morning. Will include TEMPO
wording at local terminals due to periodic low stratus with some
prevailing MVFR around sunrise. Otherwise, VFR conditions are
expected for the next 24 hours. Breezy southeast to south winds
will persist this morning into the afternoon. A dryline/surface
boundary will approach from the west this afternoon resulting in
a wind shift and lighter winds at MFE. Light to moderate winds
late this evening will increase late in the period as a strong
cold front approaches the region.
&&
.MARINE...
Issued at 1132 PM CDT Sat Mar 14 2026
A Small Craft Advisory (SCA) is in effect for the Laguna Madre and
the Gulf Waters from 7 AM Sunday to 10 PM CDT Sunday night due to
strong southerly winds sustained at or above 20 kts. A Gale Watch is
in effect for the Laguna Madre and the Gulf Waters Sunday night
through Monday evening for gusts topping 40 kts. Monday night,
marine conditions look to improve. Wednesday through next weekend,
favorable marine conditions can be expected with low to moderate
winds and seas.
&&
.FIRE WEATHER...
Issued at 1132 PM CDT Sat Mar 14 2026
A Fire Danger Statement (RFD) may be needed on Sunday for at least
parts of the area. A dryline is expected to pass through the western
half of the region Sunday afternoon. Westerly winds will trigger
strong compressional heating and a heat spike on Sunday. The
combination of hot temperatures, an ongoing drought, low relative
humidity values, and at times breezy winds could result in an
elevated risk for fire danger on Sunday. The wildcard will be how
strong the winds get.
A Fire Weather Watch has been issued for all of Deep South Texas,
excluding the island for Monday due to a critical risk for fire
danger. A strong cold front will result in strong northerly winds
Sunday night into Monday. Strong winds combined with low relative
humidity values will result in a critical wildfire risk on
Monday. A Red Flag Warning (RFW) is likely.
&&
.CLIMATE...
Issued at 1132 PM CDT Sat Mar 14 2026
Strong compressional heating on westerly winds behind a dryline will
result in a heat spike with high temperatures ranging from the mid
90s to lower 100s most places. This will result in record to near
record-breaking temperatures on Sunday. Below are the record high
temperatures for March 15th.
Record Highs for March 15:
Brownsville (BRO): 98F degrees in 2008
Harlingen (HRL): 100F degrees in 2008
McAllen (MFE): 103F degrees in 2008
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 59 66 53 71 / 20 10 0 10
HARLINGEN 52 67 46 73 / 20 10 0 10
MCALLEN 55 71 50 77 / 10 10 0 0
RIO GRANDE CITY 54 70 47 76 / 0 0 0 0
SOUTH PADRE ISLAND 60 65 58 67 / 30 10 0 10
BAYVIEW/PORT ISABEL 57 67 53 71 / 20 10 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this evening through Monday evening for
TXZ248>255-351-353>355.
Wind Advisory from 10 PM this evening to 1 PM CDT Monday for
TXZ250-251-253>255-351-353>355-451-454-455.
GM...Small Craft Advisory from 7 AM this morning to 10 PM CDT this
evening for GMZ130-132-135-150-155-170-175.
Gale Watch from this evening through Monday evening for GMZ130-
132-135-150-155-170-175.
&&
SHORT TERM...23-Evbuoma
LONG TERM....23-Evbuoma
AVIATION...63-KCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:31 PM CDT | Small Craft Advisory | BRO | 23 hr | |
| Mar 15, 1:49 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 41 hr |
| Mar 15, 2:01 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 53 hr |
| Mar 15, 2:01 AM CDT | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.